Author Topic: Benzo belly  (Read 214 times)

[Buddie]

Benzo belly
« on: June 25, 2020, 09:57:08 am »
Hello ,
What are the best tips to manage benzo belly,
Should i eat more fiber from foods or propiotics are recommended? I know it differs for everyone but i would like to hear some tips.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Benzo belly
« Reply #1 on: June 27, 2020, 01:42:49 am »
Hi [...],

Here are a few things my partner does that help him:

Take two or three 20-minute walks throughout the day.
Drink a few sips of strong black coffee a few times a day.
Try to eat enough fiber-rich foods.  If you're not accustomed to eating much fiber, don't go overboard in the beginning.   
Take a half teaspoon metamucil mixed with water or juice at each meal.  If you want, you can take more once you get used to it.   
Eat several smaller meals daily rather than 2 or 3 large meals--don't eat too much at one sitting.
Go easy on highly-processed baked goods, cheese, sodas, and alcohol.
Stay hydrated.
Try to eat magnesium-rich foods.
If you get desperately constipated, magnesium citrate works and is fairly gentle.  However, check with your doctor first and read the warnings on the label.  Also, it isn't something you want to take very often, since people can become laxative-dependent. 

My partner felt nauseated, bloated, gassy and constipated for most of the past 10 years.  His doctor kept recommending/prescribing different meds for nausea and for so-called IBS, but all of those drugs were anticholinergics which only slowed down his digestion even more.  Probiotics didn't seem to help a lot, even after years of trying different ones.

To be honest, what has helped him the most is cutting back on his benzos.  He still often suffers from benzo belly, but at least it doesn't torture him 24/7.     

 

 
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Benzo belly
« Reply #2 on: June 27, 2020, 09:00:01 am »
Hi [...],

Thank you this is very nice info on the below topic I think this worth more than any doctors advice as there are years behind it. I wish the best for you and your partner, hope everything goes well :)
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Benzo belly
« Reply #3 on: June 27, 2020, 06:09:29 pm »
Thanks so much for the well-wishes, [...]!  It's harder than it should be to find a doctor who recognizes "benzo belly" is a thing.  I hope you find some coping strategies that will ease your symptoms. 
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Benzo belly
« Reply #4 on: June 28, 2020, 12:55:31 am »
Hello Pottz,
 I too am looking for advice to managing benzo belly. I'm dealing with symptoms like nausea after eating certain foods, mostly carbs, process, fried, oily foods, dairy, so I avoid them. I have to eat very small meals at a time or I will get bloated and feel ill. When I do physical work my stomach always gets tight, sometimes ibs. I cant mix certain foods together too, I will get stomach pains and go to toilet #2. I have less appetite, comes and goes. Mostly gone. When I have a anxiety/panic attack my stomach get bloated and tight. I get even diaphragm spasms too with shortness of breath. Its pretty burtal dealing with this.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Benzo belly
« Reply #5 on: June 28, 2020, 03:45:02 am »
I hear you, Mark.  My partner had to quit working about 7 years ago because he felt sick >80% of the time.  For years, he has not been able to plan visits with his adult children and grandkids because he never knows how he's going to feel days or weeks in advance.  I don't know if these circumstances qualify him as ergophobic and agoraphobic--I just chalk it up to his feeling sick so much of the time.   :sick:

It's discouraging that your symptoms are lingering so long post-withdrawal.  Based on other members' reports, you're not alone.  At any rate, you deserve to be congratulated for having quit X!  Let the healing begin!

Sounds like you are doing everything you know to do in order to ease your symptoms.  If you need more ideas, try searching the messages posted by BB member hohhot. Here are some constipation remedies she suggests:
http://www.benzobuddies.org/forum/index.php?topic=241944.msg3093729#msg3093729
And here are her suggestions for how to relieve gas and bloating:
http://www.benzobuddies.org/forum/index.php?topic=241812.msg3092077#msg3092077
You can probably find additional related posts by clicking "members", then "search for members" in the drop down menu, then type her name into the search bar and browse her posts.

Good luck!
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.